Alert archive / Nebraska / Special Weather Statements in 2021
Special Weather Statement, NWS Goodland, KS
NWS Goodland, KS issued this special weather statement at Aug 9, 2021, 9:31 PM MDT for Dundy County, Nebraska. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 9, 2021, 9:31 PM MDT (03:31 UTC)
- Expired
- Aug 9, 2021, 10:00 PM MDT
- In force
- 29 min
- Issued by
- NWS Goodland, KS
- Hail
- 0.50 in
- Wind
- 30
County Dundy County, NE
The radar
The Goodland radar (KGLD), 86 km from the middle of the area, began a volume at 03:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 3.5 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 529 J/kg
- Mixed-layer CIN
- -167 J/kg
- Mixed-layer LCL
- 3343 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted.
191
WWUS83 KGLD 100331
SPSGLD
Special Weather Statement
National Weather Service Goodland KS
931 PM MDT Mon Aug 9 2021
NEZ079-100400-
Dundy NE-
931 PM MDT Mon Aug 9 2021
...A strong thunderstorm will impact portions of southeastern Dundy
County through 1000 PM MDT...
At 931 PM MDT, Doppler radar was tracking a strong thunderstorm 4
miles west of Benkelman, moving northeast at 25 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Benkelman around 940 PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4028 10145 4005 10132 4003 10132 4001 10170
4007 10174
TIME...MOT...LOC 0331Z 242DEG 24KT 4008 10162
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
$$
MRCWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this special weather statement went out at Aug 9, 5:45 PM MDT, 3 hours 46 minutes earlier.
Area forecast discussion, Aug 9, 5:45 PM MDT, 3 hours 46 minutes before
Area Forecast Discussion National Weather Service Goodland KS 545 PM MDT Mon Aug 9 2021 .SHORT TERM...(This evening through Thursday) Issued at 211 PM MDT Mon Aug 9 2021 Cumulus clouds are beginning to develop off the Front Range and Palmer Divide along multiple outflow boundaries. Storms, initially isolated, are expected to develop over the next few hours over eastern CO ahead of an approaching cold front just north of the Tri-State area. As these storms cross into northwest KS and southwest NE, they are expected to grow upscale into a linear cluster capable of producing up to 60 mph winds and quarter sized hail. Any storms that develop are expected to be mainly along/north of I-70. The environment is not too supportive for severe weather with around 1000 j/kg or less of MLCAPE over our area and up to 30 kts of shear from the W/NW and LCLs greater than 3000 m. DCAPE values of 1500-2000 j/kg and mostly dry conditions in the mid- layer indicate more of a severe wind threat then hail. The storm threat should move out of the area and/or weaken before midnight. Overnight lows are expected to be in the upper 50s to upper 60s. Tuesday, expect sunny to mostly sunny conditions as high pressure moves into the region behind the front. As mentioned in the previous discussion, some moisture will remain over the eastern half of the area giving us a day break in elevated to near- critical fire weather conditions as RH values are expected to be in the lower 20s to mid 30s. There may be some lingering smoke in the air tomorrow; however, there is not expected to be an impact to visibilities. Temperatures tomorrow are expected to be in the 90s for highs and the upper 50s to upper 60s for overnight lows. Wednesday sees a return of the heat as temperatures approach the upper 90s to the lower 100s. Dry conditions are expected to advect into our area with RH values in the low to upper teens mainly along and west of the CO border. Fortunately the winds are expected to remain around 20 kts or less as they shift from N to SE during the afternoon hours. Overnight lows are expected to be in the upper 50s to upper 60s once again Wednesday night. Thursday looks to be similar to Tuesday as a dry cold front slowly moves south across the area throughout the day and into the evening hours. RH values are expected to range from around 20 to 30 percent with highs in the 90s. Cloud cover is expected to increase throughout the day. .LONG TERM...(Thursday night through Monday) Issued at 100 PM MDT Mon Aug 9 2021 Thursday night...decreasing cloudiness is expected from north to south as drier air aloft moves in. Low temperatures are expected to be in the upper 50s to mid 60s. Friday...the forecast area remains under the influence of a large 594dam ridge with a large upper level trough centered over the Great Lakes area into Canada. Similar to several days ago the GFS is 5C to 10C warmer compared to the ECMWF and Canadian models. If the GFS verifies we'll be in the mid 90s to lower 100s for high temperatures, if the other two verify we'll be in the 80s. The GEFS 2m temperatures show mid 80s to low 90s which is close to the current forecast of mid 80s to around 90. Low temperatures are expected to be in the upper 50s to mid 60s. There is enough lingering moisture in the 700-500mb layer to support GFS/ECMWF and NBM slight chance pops in the afternoon and overnight hours. Saturday...not much change in the upper level pattern. There continues to be a large disparity between the GFS and ECMWF/Canadian models regarding 850mb temperatures with the GFS the warmer/hotter of the models. 12z GEFS 2m temperatures remain similar to Friday with highs in the mid 80s to low 90s and are in line with the current forecast. Low temperatures will be similar to Friday night in the upper 50s to mid 60s. There may be enough moisture in the 700- 500mb layer in the afternoon and evening to support a few thunderstorms before a mid level dry slot develops overnight ending any precipitation chances. Sunday...an upper level trough enters the northwest portion of the country pushing the upper ridge axis east of the area. The GFS continues to produce 850mb temperatures several degrees higher than the ECMWF/Canadian models while the GEFS 2m temperatures mimic the NBM and official forecast of high temperatures in the mid 80s to low 90s. Low temperatures fall into the mid 50s to mid 60s. The 850- 500mb layer remains rather dry and generally not supportive of any precipitation. Monday...little change in the upper level pattern compared to Sunday with continued discrepancies in the low level temperature fields with the GFS being warmer compared to the ECMWF/Canadian models. Once again high temperatures are expected to be in the mid 80s to low 90s. It appears that some increase in moisture in the 700-500mb layer arrives from the south (per GFS) to support some small chances for afternoon thunderstorms while the ECMWF is drier and thus no precip chances. The current forecast will show a dry day expected. && .AVIATION...(For the 00Z TAFS through 00Z Tuesday evening) Issued at 528 PM MDT Mon Aug 9 2021 VFR conditions will persist at MCK and GLD through the 00Z TAF period. An area of thunderstorms has developed along a cold front extending from northeast Colorado into far southwest Nebraska. A few of those storms may pass in the vicinity of GLD between 02-04Z. Isolated to scattered storms may pass over MCK between 02-05Z. As the front passes, Southeast winds are expected to turn to the northeast around 05Z and remain light out of the northeast through the remainder of the TAF period. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && SHORT TERM...KMK LONG TERM...99 AVIATION...LOCKHART
Hazardous weather outlook, Aug 9, 11:22 AM MDT, 10 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Goodland KS 1122 AM MDT Mon Aug 9 2021 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-101730- Yuma-Kit Carson-Cheyenne-Rawlins-Decatur-Norton-Sherman-Thomas- Sheridan-Graham-Wallace-Logan-Gove-Greeley-Wichita-Dundy-Hitchcock- Red Willow- 1122 AM MDT Mon Aug 9 2021 /1222 PM CDT Mon Aug 9 2021/ This hazardous weather outlook is for extreme southwest Nebraska... northwest Kansas and east central Colorado. .DAY ONE...THIS AFTERNOON AND TONIGHT... Elevated to near critical fire weather conditions are expected this afternoon for Eastern Colorado, Southwest Nebraska, and far Northwestern Kansas due to low relative humidity values in the mid teens and dry fuels. Strong to severe thunderstorms are possible this afternoon and evening, mainly in Southwest Nebraska and Northwest Kansas. Hazards include wind gusts up to 60 mph and hail up to quarters in size. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY... Elevated to near critical fire weather conditions are possible on Wednesday afternoon for Eastern Colorado, Southwest Nebraska, and far Northwestern Kansas due to low relative humidity values and dry fuels. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required during the late afternoon and evening hours as storms move across the area.
In the hours before
Special weather statement, Aug 9, 6:55 PM MDT, 2 hours 36 minutes before
Special Weather Statement
National Weather Service Goodland KS
655 PM MDT Mon Aug 9 2021
KSZ001-002-NEZ079-080-100130-
Rawlins KS-Cheyenne KS-Hitchcock NE-Dundy NE-
655 PM MDT Mon Aug 9 2021
...Strong thunderstorms will impact portions of northern Cheyenne and
northwestern Rawlins Counties in northwestern Kansas, western
Hitchcock and Dundy Counties in southwestern Nebraska through 730 PM
MDT/830 PM CDT/...
At 655 PM MDT/755 PM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 6 miles southwest of
Wauneta to near Benkelman to 4 miles southwest of St. Francis.
Movement was east at 35 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Strong thunderstorms will be near...
Benkelman around 700 PM MDT.
Other locations in the path of these storms include Bird City and
Palisade.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4001 10115 3968 10159 3973 10201 3977 10198
4035 10177 4035 10106
TIME...MOT...LOC 0055Z 276DEG 32KT 4034 10142 4005 10151 3971 10185
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
MRCSpecial weather statement, Aug 9, 7:21 PM MDT, 2 hours 10 minutes before
Special Weather Statement
National Weather Service Goodland KS
821 PM CDT Mon Aug 9 2021
KSZ001-100130-
Cheyenne KS-
821 PM CDT Mon Aug 9 2021
...A strong thunderstorm will impact portions of northwestern
Cheyenne County in northwestern Kansas through 830 PM CDT...
At 821 PM CDT, Doppler radar was tracking a strong thunderstorm 4
miles southwest of Haigler, or 15 miles southeast of Wray, moving
east at 25 mph.
HAZARD...Winds in excess of 30 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of northwestern
Cheyenne County in northwestern Kansas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4000 10190 3991 10193 3990 10205 3999 10205
4001 10200
TIME...MOT...LOC 0121Z 257DEG 22KT 3995 10198
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...30 MPH
MRCSpecial weather statement, Aug 9, 7:31 PM MDT, 2 hours before
Special Weather Statement
National Weather Service Goodland KS
731 PM MDT Mon Aug 9 2021
COZ090-KSZ001-NEZ079-100215-
Yuma County CO-Cheyenne KS-Dundy NE-
731 PM MDT Mon Aug 9 2021
...A strong thunderstorm will impact portions of east central Yuma
County in northeastern Colorado, northwestern Cheyenne County in
northwestern Kansas and southwestern Dundy Counties in southwestern
Nebraska through 815 PM MDT/915 PM CDT/...
At 731 PM MDT/831 PM CDT/, Doppler radar was tracking a strong
thunderstorm near Haigler, or 14 miles northwest of St. Francis,
moving east at 25 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of east central Yuma
County County in northeastern Colorado, northwestern Cheyenne County
in northwestern Kansas and southwestern Dundy Counties in
southwestern Nebraska, including the following locations... Parks.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3990 10221 4003 10220 4008 10160 3989 10160
TIME...MOT...LOC 0131Z 270DEG 20KT 3996 10192
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
MRCSpecial weather statement, Aug 9, 8:16 PM MDT, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Goodland KS
916 PM CDT Mon Aug 9 2021
KSZ001-100300-
Cheyenne KS-
916 PM CDT Mon Aug 9 2021
...A strong thunderstorm will impact portions of north central
Cheyenne County in northwestern Kansas through 1000 PM CDT...
At 916 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southeast of Haigler, or 12 miles north of St. Francis, moving
east at 10 mph.
HAZARD...Winds in excess of 30 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of north central
Cheyenne County in northwestern Kansas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3987 10163 3989 10188 4000 10186 4000 10162
TIME...MOT...LOC 0216Z 271DEG 10KT 3995 10182
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...30 MPH
MRCSpecial weather statement, Aug 9, 8:57 PM MDT, 34 minutes before
Special Weather Statement
National Weather Service Goodland KS
857 PM MDT Mon Aug 9 2021
KSZ001-NEZ079-100330-
Cheyenne KS-Dundy NE-
857 PM MDT Mon Aug 9 2021
...A strong thunderstorm will impact portions of northeastern
Cheyenne County in northwestern Kansas and southeastern Dundy
Counties in southwestern Nebraska through 930 PM MDT/1030 PM CDT/...
At 857 PM MDT/957 PM CDT/, Doppler radar was tracking a strong
thunderstorm near Benkelman, moving northeast at 20 mph.
HAZARD...Winds in excess of 30 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Benkelman around 910 PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4000 10137 4000 10141 3995 10141 3991 10163
4000 10162 4000 10186 4007 10190 4022 10153
TIME...MOT...LOC 0257Z 245DEG 18KT 4001 10157
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...30 MPH
MRCSpecial weather statement, Aug 9, 9:31 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Goodland KS
931 PM MDT Mon Aug 9 2021
NEZ079-100400-
Dundy NE-
931 PM MDT Mon Aug 9 2021
...A strong thunderstorm will impact portions of southeastern Dundy
County through 1000 PM MDT...
At 931 PM MDT, Doppler radar was tracking a strong thunderstorm 4
miles west of Benkelman, moving northeast at 25 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Benkelman around 940 PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4028 10145 4005 10132 4003 10132 4001 10170
4007 10174
TIME...MOT...LOC 0331Z 242DEG 24KT 4008 10162
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
MRCThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 6:21 PM MDT | Special Weather Statement | GLD | Cheyenne | 24 min |
| Aug 9, 6:30 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne | 30 min |
| Aug 9, 6:55 PM MDT | Special Weather Statement | GLD | Cheyenne | 35 min |
| Aug 9, 7:21 PM MDT | Special Weather Statement | GLD | Cheyenne | 9 min |
| Aug 9, 7:31 PM MDT | Special Weather Statement | GLD | Cheyenne | 44 min |
| Aug 9, 8:16 PM MDT | Special Weather Statement | GLD | Cheyenne | 44 min |
| Aug 9, 10:32 PM MDT | Special Weather Statement | GLD | Norton | 28 min |
| Aug 9, 11:01 PM MDT | Special Weather Statement | GLD | Norton | 44 min |
| Aug 9, 11:19 PM MDT | Special Weather Statement | GLD | Graham | 41 min |
| Aug 9, 11:33 PM MDT | Severe Thunderstorm Warning | GLD | Graham | 41 min |
| Aug 10, 12:03 AM MDT | Special Weather Statement | GLD | Norton | 42 min |
| Aug 9, 10:10 PM MDT | Special Weather Statement | GLD | Yuma | 35 min |
| Aug 10, 4:34 PM MDT | Special Weather Statement | GLD | Kit Carson | 26 min |
| Aug 10, 5:02 PM MDT | Special Weather Statement | GLD | Kit Carson | 28 min |
| Aug 10, 5:29 PM MDT | Special Weather Statement | GLD | Kit Carson | 31 min |
| Aug 10, 5:59 PM MDT | Special Weather Statement | GLD | Cheyenne | 31 min |
| Aug 9, 6:02 PM MDT | Special Weather Statement | GLD | Dundy | 43 min |
| Aug 9, 8:57 PM MDT | Special Weather Statement | GLD | Dundy | 33 min |
| Aug 9, 9:41 PM MDT | Special Weather Statement | GLD | Dundy | 34 min |
| Aug 9, 10:46 PM MDT | Special Weather Statement | GLD | Dundy | 44 min |
| Aug 9, 10:48 PM MDT | Special Weather Statement | GLD | Hitchcock | 27 min |
| Aug 9, 11:05 PM MDT | Special Weather Statement | GLD | Red Willow | 40 min |
Nearby
Special Weather Statements in Nebraska, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.